Facebook Pixel
EmpowHER Guest

why am I having 3 weeks menstruation but slightly flowing, after stopping my depo?

By Anonymous January 11, 2017 - 7:10am
Rate This

Add a Comment1 Comments


Hello Anonymous,

Welcome to EmpowHER. Thank you for reaching out to us with your question why you are having slight vaginal bleeding for three weeks after stopping the Depo-Provera injections.

Have you spoken with your gynecologist about this? If not, please telephone the office today.

With such limited information, I cannot be of much help.

How old are you? How long have you been receiving the injections? When was your last dose?
What were your menstrual cycles like before starting the injections? Do you have any underlying medical or gynecologic conditions or problems?

Heavy or prolonged bleeding is a reported side effect of stopping the Depo-Provera injections.

Depending on how long you were receiving the injections, your reproductive system has been suppressed for months or years. The hypothalamus, pituitary and ovaries have ‘forgotten how’ to coordinate their roles in regulating ovulation and menstruation.

As your body tries to get back to normal, it over stimulates the production of estrogen.
The result is erratic but high estrogen levels causing nausea, sore breasts, fluid retention and abdominal bloating, mood swings and heavy or prolonged vaginal bleeding.


January 11, 2017 - 9:08am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!